Advertisement

Some Remarks on Bezout’s Theorem and Complexity Theory

  • Michael Shub

Abstract

We begin by establishing the smoothness and irreducibility of certain algebraic varieties. Whereas these facts must be standard to algebraic geometers, they do not seem readily available.

Keywords

Complexity Theory Homogeneous Polynomial Projective Line Polynomial System Input Size 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Baker, A., Transcendental Number Theory, Cambridge University Press, Cambridge, 1975.MATHCrossRefGoogle Scholar
  2. Blum, L., Shub, M., and Smale, S., On a theory of computation and complexity over the real numbers: NP-completeness, recursive functions and universal machines, Bull. Amer. Math. Soc. 21 (1989), 1–46.MathSciNetMATHCrossRefGoogle Scholar
  3. Borwein, J. and Borwein, P., Pi and the AGM, Wiley, New York, 1987.MATHGoogle Scholar
  4. Canny, J.F., Generalized characteristic polynomials, J. Symbol Comput. 9 (1990), 241–250.MathSciNetMATHCrossRefGoogle Scholar
  5. Dold, A., Lectures on Algebraic Topology, 2nd ed., Springer-Verlag, Berlin, 1980.MATHGoogle Scholar
  6. Lang, S., Elliptic Curves Diophantine Analysis, Springer-Verlag, Berlin, 1978.MATHGoogle Scholar
  7. Macauley, F.S., The Algebraic Theory of Modular Systems, Cambridge Tracts in Mathematics and Mathematical Physics, No. 10, Steckart-Hafner Service Agency, New York, 1964.Google Scholar
  8. Renegar, J., On the worst case arithmetic complexity of approximating zeros of systems of polynomials, SIAM J. Comput. 18 (1989), 350–370.MathSciNetMATHCrossRefGoogle Scholar
  9. Shub, M., On the distance to the zero set of a homogeneous polynomial, J. Complexity 5 (1989), 303–305.MathSciNetMATHCrossRefGoogle Scholar
  10. Van der Waerden, B.L., Modern Algebra, Vol. II, Frederick Unger, New York, 1950.Google Scholar
  11. Zulehner, W., A simple homotopy method for determining all isolated solutions to polynomial systems, Math. Comp. 50 (1988), 167–177.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag New York, Inc. 1993

Authors and Affiliations

  • Michael Shub

There are no affiliations available

Personalised recommendations